MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTE-STAC SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MDT SOFAMOR DANEK PUERTO RICO MFG VERTE-STAC SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 6287641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Product image review: submitted image appears to display implant broken into multiple pieces.
 
Event or Problem Description
It was reported that the patient underwent anterior cervical discectomy and fusion on c4-5 due to cervical disc protrusion.Intra-op, during insertion of the implant in the patient's body when surgeon was taping the implant with mallet, the implant broke.The implant was explanted on the procedure date itself.No fragments of the implant are remained in the patient's body.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic from the microscopic examination of the fracture face, it appears that the fracture was the result of an impact overload.Compression led to a bending moment and failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTE-STAC SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6816023
Report Number1030489-2017-01954
Device Sequence Number132247
Product Code MQP
UDI-Device Identifier00885074347639
UDI-Public00885074347639
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K052931
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Catalogue Number6287641
Device Lot NumberH5344800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1